MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
¿a physician reported that following an intraocular lens (iol) implantation procedure, the patient experienced poor vision.The surgeon noticed that the toric lens was defective, with the toric alignment marks not aligned with the haptic center.Additional information has been received and stated that the symptoms were continued.There was a planned explant and no patient harm.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo review: provided photo shows an implanted iol.Toric axis marks on the lens appear to be misaligned.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.6.B., b.5., h.6.And h.11.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the lens was explanted and replaced with unspecified lens in a secondary procedure.Clinical reason for the explant was refractive error miss.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.Provided photo shows an implanted iol.Toric axis marks on the lens appear to be misaligned.The root cause for the reported issue is deemed to be manufacturing related.(root cause most probably relates to human factors where milling machine prompt for realignment was not executed as per procedure).Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implantation procedure, the patient experienced poor vision.The surgeon noticed that the toric lens was defective, with the toric alignment marks not aligned with the haptic center.Additional information has been received and stated that the symptoms were continued.There was a planned explant and no patient harm.Additional information has been received and stated that the lens was explanted and replaced with unspecified lens in a secondary procedure.Clinical reason for the explant was refractive error miss.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22061666
Report Number9612169-2025-01088
Device Sequence Number15406960
Product Code MJP
UDI-Device Identifier00380652455718
UDI-Public(01)00380652455718(17)260523(11)220525(10)25415889
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberCCWET4
Device Lot Number25415889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/22/2025
07/15/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/16/2025
08/04/2025
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE D; MONARCH III IOL , INJECTOR; UNSPECIFIED VISCOELASTIC
Patient Age73 YR
Patient SexFemale